MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM GO.TOP; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM GO.TOP; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11061640
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 06/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.The root cause was determined to be a handling error.During the investigation, it was communicated that the patient was not fixed during the examination.According to the instruction for use (somatom go.Top | instructions for use, print no.C2-082b-g.621.05.03.02, chapter 2.4.4 securing the patient, page 28) it is recommended to fix and observe the patient during the examination to avoid unintentional patient movement and injury to the patient.No further actions are to be taken as there is no negative awareness regarding the quality and performance of the system.Assessment does not indicate a system failure or malfunction and no non-conformity was identified.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom go.Top ct system.On (b)(6) 2024, during an examination of a 59-year-old male patient, the plexiglass ring of the scanner was damaged.The patient bent his knee as the table moved toward the gantry during the topogram scan.As a result, the plexiglass ring broke and the patient suffered a soft tissue injury to the knee which required stitches.

Brand Name
SOMATOM GO.TOP
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1 ~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1 ~or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843231631
MDR Report Key19582679
Report Number3004977335-2024-00066
Device Sequence Number16979371
Product Code JAK
UDI-Device Identifier04056869151571
UDI-Public04056869151571
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K233650
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11061640
Device Catalogue Number11061640
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Initial Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age59 YR
Patient SexMale